What is Telfast?
Telfast is an antihistamine. Telfast tablets contain fexofenadine hydrochloride 120 mg per dose. Fexofenadine is an antihistamine to treat the symptoms of seasonal allergic rhinitis or hay fever. Telfast is an effective antihistamine especially if you have previously tried other non-prescription antihistamines without success. You can take Telfast alongside a nasal spray for hay fever and eyed drops when necessary.
Telfast is used to treat hay fever in adults and children who are six years of age and over. It is also used for the treatment of long-term itchy nettle-type hives or rash in adults and adolescents twelve years old and over.
Telfast is only available on prescription in the UK. You cannot purchase this medication over the counter.
How does Telfast work?
Telfast contains fexofenadine hydrochloride, a type of non-sedating antihistamine. It works by preventing the actions of histamine, a substance naturally produced by the body in response to foreign substances such as pollen. Histamine acts on the histamine receptors in the cells, causing a chain reaction that results in allergy symptoms.
In allergic reactions such as hay fever, histamine usually leads to the inflammation of the nose, eyes, or airways, which results in watery, itchy eyes, a runny or blocked nose, and sneezing. In allergic skin reactions, histamine causes the skin to be inflamed, to form rashes, and become itchy.
Fexofenadine blocks the histamine receptors and effectively stops the chain reaction that causes the allergy symptoms. Fexofenadine usually starts becoming effective within half an hour to an hour after taking a dose.
Fexofenadine also relieves itchy skin rash called idiopathic urticaria, which is similar to the nettle-type of hives or rash that is a common symptom when you get a skin reaction for no apparent cause. Fexofenadine blocks the actions of histamine to relieve the itching and reduces the rash that is common with this condition.
What are the benefits of using Telfast?
The main benefit of using Telfast is the relief it provides against the symptoms of hay fever and other allergic reactions. The active ingredient of Telfast – Fexofenadine – effectively blocks the action of histamine to effectively prevent the inflammation, itching, and other symptoms of hay fever.
Telfast tablets should be taken once daily, ideally at the same time every day. Swallow the tablet whole with a sip of water before a meal.
Some side effects of fexofenadine hydrochloride can include:
Fexofenadine hydrochloride (120mg or 180mg)
Pregelatinised maize starch
Titanium dioxide (E171)
Colloidal anhydrous silica
Red iron oxide (E172)
Yellow iron oxide (E172)